Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 1, 2015, 2:14 PM MDT for 13 counties in Idaho. It took effect at Sep 2, 2015, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2015, 2:14 PM MDT (20:14 UTC)
- In effect from
- Sep 2, 2015, 12:00 PM MDT
- Expired
- Sep 2, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Power County, ID, Teton County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 107 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 8:40 PM MDT | TSTM WND GST 55 | Pocatello Airport, ID | WIND GUST FROM A PASSING SHOWER AT THE POCATELLO REGIONAL AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2745 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650 WWUS85 KPIH 012014 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 214 PM MDT TUE SEP 1 2015 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM NOON TO 9 PM MDT WEDNESDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475...476 AND 410 BELOW 5000 FT... IDZ475-476-021000- /O.NEW.KPIH.FW.W.0007.150902T1800Z-150903T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 214 PM MDT TUE SEP 1 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. * WIND...SOUTHWEST 20 MPH GUSTING TO 35 MPH. * HUMIDITY...10 TO 20 PERCENT * THUNDERSTORMS...SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY EVENING FOR NORTHERN PORTIONS OF FIRE ZONE 475. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-021000- /O.NEW.KPIH.FW.W.0007.150902T1800Z-150903T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 214 PM MDT TUE SEP 1 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 410. * WIND...SOUTHWEST WINDS 20 TO 25 MPH GUSTING TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...NONE * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
3 follow-up statements
866 WWUS85 KPIH 020949 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 349 AM MDT WED SEP 2 2015 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM NOON TO 9 PM MDT TODAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475... 476 AND 410 BELOW 5000 FT... IDZ475-476-022100- /O.CON.KPIH.FW.W.0007.150902T1800Z-150903T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 349 AM MDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... * AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. * WIND...SOUTHWEST 20 MPH GUSTING TO 35 MPH. * HUMIDITY...10 TO 20 PERCENT * THUNDERSTORMS...SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY EVENING FOR NORTHERN PORTIONS OF FIRE ZONE 475. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-022100- /O.CON.KPIH.FW.W.0007.150902T1800Z-150903T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 349 AM MDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410... * AFFECTED AREA...FIRE WEATHER ZONE 410. * WIND...SOUTHWEST WINDS 20 TO 25 MPH GUSTING TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...NONE * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
637 WWUS85 KPIH 022006 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 206 PM MDT WED SEP 2 2015 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM NOON TO 9 PM MDT TODAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475... 476 AND 410 BELOW 5000 FT... IDZ475-476-030300- /O.CON.KPIH.FW.W.0007.000000T0000Z-150903T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 206 PM MDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... * AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. * WIND...SOUTHWEST 20 MPH GUSTING TO 35 MPH. * HUMIDITY...10 TO 20 PERCENT * THUNDERSTORMS...SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING FOR NORTHERN PORTIONS OF FIRE ZONE 475. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-030300- /O.CON.KPIH.FW.W.0007.000000T0000Z-150903T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 206 PM MDT WED SEP 2 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410... * AFFECTED AREA...FIRE WEATHER ZONE 410. * WIND...SOUTHWEST WINDS 20 TO 25 MPH GUSTING TO 30 MPH. * HUMIDITY...10 TO 15 PERCENT. * THUNDERSTORMS...NONE * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
340 WWUS85 KPIH 030301 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 901 PM MDT WED SEP 2 2015 IDZ475-476-030415- /O.EXP.KPIH.FW.W.0007.000000T0000Z-150903T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 901 PM MDT WED SEP 2 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... WINDS HAVE DROPPED OFF OVER THE AREA ALONG WITH RISING HUMIDITIES. THEREFORE THE WARNING IS EXPIRING AS SCHEDULED. $$ IDZ410-030415- /O.EXP.KPIH.FW.W.0007.000000T0000Z-150903T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 901 PM MDT WED SEP 2 2015 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410... WINDS HAVE DROPPED OFF OVER THE AREA ALONG WITH RISING HUMIDITIES. THEREFORE THE WARNING IS EXPIRING AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 1, 2:04 PM MDT, 10 minutes earlier.
Area forecast discussion, Sep 1, 2:04 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 204 PM MDT TUE SEP 1 2015 .DISCUSSION...THE SLOW DEVELOPMENT OF THE LOW PRESSURE TROUGH OVER BRITISH COLUMBIA AND WASHINGTON STATE HAS RESULTED IN EVEN LOWER CHANCE OF ANY SHOWERS IN THE IDAHO CENTRAL MOUNTAINS WEDNESDAY. THE AIR EVEN LOOKS DRIER AND WITH THE WEAK DRY FRONT COMING THROUGH...SOME CONCERNS OVER WILD FIRE POTENTIAL RETURNS. THE FORECAST IS COMPLICATED MORE BY THE PRESENCE OF A DISTURBANCE OFF SOUTHERN CALIFORNIA...TROPICAL DEPRESSION 14 OFF SOUTHERN MEXICO AND SUBTROPICAL MOISTURE OVER OLD MEXICO AND ARIZONA. THE GFS THE LAST TWO MODEL RUNS HAS BEEN BRINING SOME OF THIS TO IDAHO BY WEDNESDAY NIGHT AND THURSDAY. INCLUDED A SLIGHT CHANCE OF A SHOWER NEAR THE NORTHERN WASATCH MOUNTAINS WEDNESDAY AND THURSDAY AFTERNOON. THE BEST MODEL AGREEMENT COMES WITH THE POSITION OF THE LOW NEAR PORTLAND OREGON BY FRIDAY MORNING WHICH WOULD BEE FAVORABLE FOR AN INCREASED CHANCE OF SHOWERS IN THE CENTRAL MOUNTAINS. THERE IS ALSO POTENTIAL BY SATURDAY FOR SOME BREEZY WINDS IN THE SOUTHERN HIGHLANDS AND LOWER SNAKE PLAIN BY SATURDAY. FRIDAY AND SATURDAY LOOK TO BE THE MOST UNSETTLED DAYS WITH HIGH TEMPERATURES MAINLY IN THE 70S AND SOME CLEARING BY SUNDAY. RS && .AVIATION...DRY STABLE AIRMASS WILL CONTINUE TO PROVIDE VFR CONDITIONS ACROSS THE AREA. KIDA WILL SEE WIND GUSTS TO AROUND 20 TO 25 KTS THIS AFTERNOON. MODELS SUGGEST KPIH AND KIDA WILL HAVE AN INCREASING SOUTHERLY FLOW OVERNIGHT...SO KEEPING WINDS AROUND 10 TO 12 KTS SUSTAINED OVERNIGHT INTO TOMORROW MORNING. HINSBERGER && .FIRE WEATHER...A DRY AIRMASS REMAINS IN PLACE THIS EVENING. WILL SEE SOUTHWEST WINDS INCREASE TOMORROW MORNING AHEAD OF AN UPPER TROUGH AND ITS ACCOMPANYING COLD FRONT. WINDS AND RH FORECAST FAVORS RED FLAG CONDITIONS FOR FIRE ZONES 475...476 AND 410. ESPECIALLY IMPACTED WILL BE THE VALLEYS WHERE DRY DOWNSLOPE WINDS ARE FAVORED. HUMIDITY WILL IMPROVE TOMORROW NIGHT INTO THURSDAY MORNING AS THE COLD FRONT PASSES. MODELS SUGGEST SHOWERS BEHIND THE COLD FRONT ACROSS FIRE ZONE 475/476 TOMORROW MORNING AND ISOLATED THUNDERSTORMS TOMORROW AFTERNOON. WEEKEND WEATHER WILL BE INFLUENCED BY AN UPPER LOW TRACKING ACROSS THE NORTHWEST. GFS IS MORE PROGRESSIVE WITH SYSTEM AND BRINGS DRIER AIR TO THE REGION SUNDAY MORNING WHILE THE ECMWF MAINTAINS A CLOSED LOW OVER CENTRAL IDAHO THROUGH SUNDAY AFTERNOON. BOTH MODELS BRING RAIN TO THE CENTRAL MOUNTAINS WHERE IT IS NEEDED. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 9 PM MDT WEDNESDAY FOR IDZ410-475- 476. &&
Nearby
Red Flag Warnings in Idaho, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.